Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 112, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 5, 2011, 8:13 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 5, 2011, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WUUS54 KLIX 060113 SVRLIX LAC105-117-MSC113-147-060145- /O.NEW.KLIX.SV.W.0112.110606T0113Z-110606T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 813 PM CDT SUN JUN 5 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA... NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA... SOUTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI... SOUTHWESTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 845 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TYLERTOWN...OR 18 MILES NORTH OF FRANKLINTON...AND MOVING SOUTHWEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT HERMAN AND OSYKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3084 9036 3107 9053 3123 9015 3109 9002 TIME...MOT...LOC 0113Z 051DEG 17KT 3110 9017 $$
2 follow-up statements
372 WWUS54 KLIX 060130 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 PM CDT SUN JUN 5 2011 LAC105-117-MSC113-147-060145- /O.CON.KLIX.SV.W.0112.000000T0000Z-110606T0145Z/ WALTHALL MS-PIKE MS-WASHINGTON LA-TANGIPAHOA LA- 830 PM CDT SUN JUN 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN PIKE AND SOUTHWESTERN WALTHALL COUNTIES...AND NORTH CENTRAL TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES... AT 828 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF TYLERTOWN...OR 15 MILES NORTH OF FRANKLINTON...MOVING SOUTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT HERMAN AND OSYKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3084 9036 3107 9053 3123 9015 3109 9002 TIME...MOT...LOC 0129Z 051DEG 17KT 3106 9019 $$
732 WWUS54 KLIX 060146 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 846 PM CDT SUN JUN 5 2011 LAC105-117-MSC113-147-060155- /O.EXP.KLIX.SV.W.0112.000000T0000Z-110606T0145Z/ WALTHALL MS-PIKE MS-WASHINGTON LA-TANGIPAHOA LA- 846 PM CDT SUN JUN 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIKE AND SOUTHWESTERN WALTHALL COUNTIES...AND NORTH CENTRAL TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. LAT...LON 3084 9036 3107 9053 3123 9015 3109 9002 TIME...MOT...LOC 0130Z 051DEG 17KT 3106 9019 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:36 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 5, 3:36 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT SUN JUN 5 2011
.SYNOPSIS...
WEAK BOUNDARY REMAINS NEAR THE INTERSTATE 10-12 CORRIDOR. WIND
FIELDS INDICATE WEAK LOW PRESSURE CENTERED OVER CHANDELEUR OR
BRETON SOUNDS. SOUTH OF THE BOUNDARY...ISOLATED SHOWERS AND
THUNDERSTORMS HAVE DROPPED TEMPERATURES INTO THE 80S. NORTH OF THE
BOUNDARY...THE SAUNA CONTINUES...WITH MCCOMB AT 102 AT 20Z...AND
BATON ROUGE HAS ALREADY REACHED 101...BOTH RECORDS FOR THE DATE.
&&
.SHORT TERM...
PATTERN CHANGES LITTLE OVER THE NEXT 3 DAYS WITH THE CENTER OF THE
RIDGE REMAINING JUST TO OUR NORTH. MODELS TRY TO DEEPEN MOISTURE
SOMEWHAT...WHICH MAY LEAD TO SLIGHTLY BETTER CHANCES FOR
PRECIPITATION FOR TUESDAY AND WEDNESDAY. THIS MAY ALSO ALLOW FOR
SLIGHTLY LESS OPPRESSIVE TEMPERATURES. FOR NOW...WILL NOT GO WITH
HEAT ADVISORY FOR TOMORROW...AS AREAS THAT ARE CLIMBING TO NEAR
100 DEGREES ARE SEEING DEW POINTS DROP TO NEAR 60 DEGREES OR
BELOW...WHICH IS KEEPING HEAT INDICES WELL BELOW 105 DEGREES. MID
SHIFT CAN REASSESS TONIGHT. 35
&&
.LONG TERM...
WEAK UPPER LOW TO REMAIN OVER THE SOUTHERN GULF THROUGH THE END OF
THE WEEK BEFORE LIFTING NORTHEAST ACROSS FLORIDA. ANY CONVECTION
SHOULD REMAIN LIMITED TO LAND-SEA BREEZE INTERACTIONS. SLIGHTLY
DEEPER MOISTURE SHOULD ALLOW FOR TEMPERATURES A LITTLE CLOSER TO
NORMAL. 35
&&
.AVIATION...
OVERALL THE MAIN ISSUE IS GOING TO BE CONVECTION FOR THE AREA
THROUGH THE EVENING HRS. TSRA WILL BE POSSIBLE AT MOST TAFS FROM
NOW THROUGH 7/8Z. GPT/PQL/ASD BASICALLY FROM NOW THROUGH 2/3Z
NEW/MSY/HUM FROM ABOUT 22Z THROUGH 4/5Z AND THEN MCB AND BTR
LIKELY AFTER 00Z. AFTER CONVECTION MOVES SOUTH INTO THE GULF LOOK
FOR MOST LOCATIONS TO GO BACK TO VFR AND POSSIBLY MVFR DUE TO HZ
BUT ONLY EXPECTING 4-5SM AT WORST. ALL SITES SHOULD BE BACK IN VFR
SHORTLY AFTER SUNRISE. /CAB
&&
.MARINE...
GENERALLY BENIGN CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS
THROUGH MUCH OF THE WEEK. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 100 72 97 / 10 10 20 30
BTR 76 98 74 95 / 20 10 20 30
ASD 75 96 73 95 / 20 20 10 30
MSY 77 94 74 94 / 20 20 10 30
GPT 75 95 74 94 / 20 20 10 30
PQL 73 95 71 94 / 20 20 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. TAMMANY...WASHINGTON...WEST BATON ROUGE...AND
WEST FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...PEARL RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Jun 5, 6:49 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 649 PM CDT SUN JUN 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-070000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 649 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. A FEW STORMS MAY BECOME STRONG WITH WINDS OF 40 TO 50 MPH AND SMALL HAIL. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SUBSIDE A FEW HOURS AFTER SUNSET. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS WILL CONTINUE THROUGH MONDAY WITH HEAT INDEX READINGS NEAR 105 DEGREES POSSIBLE DURING THE AFTERNOON. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA ON MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
In the hours before
Local storm report, Jun 5, 2:52 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 3 E WADE 30.64N 88.52W
06/05/2011 E1.00 INCH JACKSON MS PUBLIC
QUARTER SIZED HAIL WAS REPORTED IN HURLEY.
&&
JSLocal storm report, Jun 5, 5:54 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
554 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL GREENWELL SPRING 30.58N 90.99W
06/05/2011 M1.00 INCH EAST BATON ROUGE LA NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED BY OFF DUTY NWS FORECASTER.
&&
DMANNINGLocal storm report, Jun 5, 8:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
812 PM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG TYLERTOWN 31.12N 90.14W
06/05/2011 WALTHALL MS LAW ENFORCEMENT
A FEW TREES DOWN IN TYLERTOWN.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:21 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 54 min |
| Jun 6, 1:29 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 61 min |
| Jun 6, 1:41 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 64 min |
| Jun 6, 1:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 57 min |
| Jun 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 66 min |
| Jun 6, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 62 min |
| Jun 6, 2:11 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 109 min |
| Jun 6, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 44 min |
| Jun 6, 2:21 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| Jun 6, 2:32 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 58 min |
| Jun 6, 2:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 42 min |
| Jun 6, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Iberville | 67 min |
| Jun 6, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 59 min |
| Jun 6, 3:10 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 65 min |
| Jun 6, 3:17 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 58 min |
| Jun 6, 3:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 6, 3:37 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 53 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee | 40 min |
| Jun 6, 3:45 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 60 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 34 min |
| Jun 6, 4:35 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jun 6, 4:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 67 min |
| Jun 6, 5:02 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Charles, Saint James, Saint John the Baptist | 58 min |
| Jun 6, 5:34 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 26 min |
| Jun 6, 6:34 PM CDT | Areal Flood Advisory | LIX | Lafourche, Saint Charles | 116 min |
| Jun 5, 7:52 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 23 min |
| Jun 6, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 62 min |
| Jun 6, 2:39 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Jun 6, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 44 min |
| Jun 6, 3:21 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 114 min |
| Jun 6, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.